Alert archive / South Dakota / Wind Chill Advisories in 2017
Wind Chill Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Jan 3, 2017, 2:57 PM CST for 6 counties in Iowa; 8 counties in Minnesota; 22 counties in South Dakota. It took effect at Jan 3, 2017, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2017, 2:57 PM CST (20:57 UTC)
- In effect from
- Jan 3, 2017, 6:00 PM CST
- Expired
- Jan 4, 2017, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Sioux Falls, SD
All 36 counties
Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 24 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -323 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347 WWUS43 KFSD 032057 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 257 PM CST TUE JAN 3 2017 MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>062-040500- /O.NEW.KFSD.WC.Y.0001.170104T0000Z-170104T1800Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY- BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... ORLAND...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS 257 PM CST TUE JAN 3 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY. * WIND AND VISIBILITY...NORTHWEST WINDS 10 TO 20 MPH...AFTER STRONGER EARLY EVENING WINDS. * WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO...WITH THE COLDEST WIND CHILLS AROUND DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001>003-012>014-SDZ050-063>069-040500- /O.NEW.KFSD.WC.Y.0001.170104T0300Z-170104T1800Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-GREGORY- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME- YANKTON- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL... SHELDON...HARTLEY...SANBORN...SPENCER...GREGORY...BURKE... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA... DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...CLAYTON...PARKER... CENTERVILLE...MARION...VIBORG...IRENE...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON 257 PM CST TUE JAN 3 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY. * WIND AND VISIBILITY...NORTHWEST WINDS 10 TO 20 MPH...AFTER STRONGER EARLY EVENING WINDS. * WIND CHILL VALUES...20 BELOW TO 25 BELOW ZERO...WITH THE COLDEST WIND CHILLS AROUND DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
3 follow-up statements
849 WWUS43 KFSD 040357 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 957 PM CST TUE JAN 3 2017 MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>062-041200- /O.CON.KFSD.WC.Y.0001.000000T0000Z-170104T1800Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY- BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... ORLAND...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS 957 PM CST TUE JAN 3 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WIND AND VISIBILITY...NORTHWEST WINDS 10 TO 20 MPH. * WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO...WITH THE COLDEST WIND CHILLS AROUND DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001>003-012>014-SDZ050-063>069-041200- /O.CON.KFSD.WC.Y.0001.000000T0000Z-170104T1800Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-GREGORY- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME- YANKTON- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL... SHELDON...HARTLEY...SANBORN...SPENCER...GREGORY...BURKE... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA... DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...CLAYTON...PARKER... CENTERVILLE...MARION...VIBORG...IRENE...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON 957 PM CST TUE JAN 3 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WIND AND VISIBILITY...NORTHWEST WINDS 10 TO 20 MPH. * WIND CHILL VALUES...20 BELOW TO 25 BELOW ZERO...WITH THE COLDEST WIND CHILLS AROUND DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
541 WWUS43 KFSD 040931 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 331 AM CST WED JAN 4 2017 MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>062-041745- /O.CON.KFSD.WC.Y.0001.000000T0000Z-170104T1800Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY- BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... ORLAND...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS 331 AM CST WED JAN 4 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND AND VISIBILITY...NORTHWEST WINDS 10 TO 20 MPH. * WIND CHILL VALUES... OF 20 BELOW TO NEAR 35 BELOW ZERO WILL BE THE COOLEST NEAR DAYBREAK AND WILL GRADUALLY WARM THROUGHOUT THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001>003-012>014-SDZ050-063>069-041745- /O.CON.KFSD.WC.Y.0001.000000T0000Z-170104T1800Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-GREGORY- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME- YANKTON- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL... SHELDON...HARTLEY...SANBORN...SPENCER...GREGORY...BURKE... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA... DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...CLAYTON...PARKER... CENTERVILLE...MARION...VIBORG...IRENE...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON 331 AM CST WED JAN 4 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND AND VISIBILITY...NORTHWEST WINDS 10 TO 20 MPH. * WIND CHILL VALUES...OF 20 BELOW TO 25 BELOW ZERO WILL BE THE COOLEST AT DAY BREAK, GRADUALLY WARMING THROUGHOUT THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
637 WWUS43 KFSD 041800 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1200 PM CST WED JAN 4 2017 MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>062-041900- /O.EXP.KFSD.WC.Y.0001.000000T0000Z-170104T1800Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY- BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... ORLAND...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS 1200 PM CST WED JAN 4 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... SLOWLY WARMING TEMPERATURES WILL CONTINUE TO ALLEVIATE WIND CHILL READINGS THIS AFTERNOON. BE ADVISED...HOWEVER...THAT IT WILL STILL BE VERY COLD THROUGH THE DAY. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED AGAIN FOR TONIGHT INTO THURSDAY. $$ IAZ001>003-012>014-SDZ050-063>069-041900- /O.EXP.KFSD.WC.Y.0001.000000T0000Z-170104T1800Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-GREGORY- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME- YANKTON- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL... SHELDON...HARTLEY...SANBORN...SPENCER...GREGORY...BURKE... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA... DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...CLAYTON...PARKER... CENTERVILLE...MARION...VIBORG...IRENE...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON 1200 PM CST WED JAN 4 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... SLOWLY WARMING TEMPERATURES WILL CONTINUE TO ALLEVIATE WIND CHILL READINGS THIS AFTERNOON. BE ADVISED...HOWEVER...THAT IT WILL STILL BE VERY COLD THROUGH THE DAY. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED AGAIN FOR TONIGHT INTO THURSDAY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 2:51 PM CST, 6 minutes earlier.
Area forecast discussion, Jan 3, 2:51 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
251 PM CST Tue Jan 3 2017
.SHORT TERM...(This evening through Wednesday)
Issued at 250 PM CST Tue Jan 3 2017
The main weather feature for tonight and Wednesday is the episode
of dangerous wind chills. As strong winds gradually abate tonight
and Wednesday with the approach of surface high pressure,
temperatures will be dropping, at least into mid morning Wednesday.
Wind chills are expected to drop to 20 to 30 below zero in most of
the area by morning, and will issue a wind chill advisory through
noon Wednesday. The only area that will not include in the advisory
is the stretch from Vermillion SD and Sioux City IA to Storm lake
IA. It will still be very cold there; just not quite to our
advisory criteria.
Low temperatures under mostly clear skies tonight, or more
accurately Wednesday morning, will vary from 10 below zero over our
best remaining snow cover north, to around zero in northwest IA. The
lack of significant snow cover in most of the area near and south
of Interstate 90 is saving several otherwise frigid degrees on
temperature and wind chill. As for the mostly clear skies,
subsidence in low levels with the approaching high appears to be
dissipating the last few remnants of earlier stratus.
Wednesday will see increasing clouds as a short wave approaches from
central Canada, and a stretch of warm advection and frontogenesis
develops aloft in the tight westerly flow from the central Rockies
into Nebraska. A little light snow could approach or arrive in the
area south of Chamberlain by the end of the day. At this time do not
expect any light snow or flurries further north in front of the
Canadian wave, due to lack of moisture, cold advection aloft, and
temperatures mostly below the favorable dendritic zone.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 250 PM CST Tue Jan 3 2017
Temperatures will be the primary focus throughout the upcoming week.
With a lack of significant snow cover over a good portion of the
forecast area, and indications of at least light winds during the
overnight hours, did not deviate from the blended model consensus
for temperatures too much through Friday. Sub-zero low temperatures
should be common throughout the area both Wednesday/Thursday nights,
and will likely need additional wind chill headlines in some areas
each night. However, will address those as they come, as variances
in location of stronger winds/cooler temperatures will result in a
need in differing locations each night. Thursday looks to be another
day with highs in the single digits, possibly struggling to even top
zero in areas north of I-90 where there is more substantial snow
cover.
Slight warming on Friday before a reinforcing cold front pushes
south through Minnesota and the eastern Dakotas later Friday night
and Saturday. Models coming into better agreement on the timing of
this boundary, and cooling did not appear to be reflected well in
the model blend, so nudged temperatures downward a little Saturday
through Sunday, especially across the northeast half of the forecast
area where we have the snow cover and also where the cold front will
seemingly have a greater impact.
As far as precipitation through this coming weekend, chances appear
very low to non-existent despite a few waves swinging through the
northwest flow aloft. Small chance that some very light snow could
sneak into the Missouri River Valley Wednesday evening as a wave
interacts with stronger mid-level front over Nebraska, but better
chances certainly appear to remain south at this time. Otherwise we
either suffer from a lack of sufficient moisture, or the stronger
forcing slides too far northeast of the forecast area to support
precipitation.
This should change by early next week, as upper pattern changes to
more zonal flow. Effects of this will be two-fold, first shunting
the colder air off to the east, allowing temperatures to return to
near or even above normal for Monday/Tuesday. Second effect will be
allowing for somewhat deeper moisture and a stronger wave to impact
the region by later Monday into Tuesday. 12Z deterministic runs of
the GFS/ECMWF both seem to favor areas to our north for a better
precipitation chance with the leading warm advection portion of the
system, but could be brushed with some light precipitation expanding
southward as the cold front pushes through on Tuesday. However, see
quite a bit of variance within the ensembles on timing/strength, so
did not make any adjustments to blended pops/temperatures at this
time.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1126 AM CST Tue Jan 3 2017
A few patches of ceilings 1-2K feet should dissipate by 21Z.
Otherwise VFR through 04/18Z as surface high pressure approaches.
Northwesterly surface gusts 25 to 35 knots will decrease below 25
knots from west to east 21Z-04/00Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Wind Chill Advisory from 9 PM this evening to noon CST Wednesday
for SDZ050-063>069.
Wind Chill Advisory from 6 PM this evening to noon CST Wednesday
for SDZ038>040-052>062.
MN...Wind Chill Advisory from 6 PM this evening to noon CST Wednesday
for MNZ071-072-080-081-089-090-097-098.
IA...Wind Chill Advisory from 9 PM this evening to noon CST Wednesday
for IAZ001>003-012>014.
NE...None.
&&
SHORT TERM...
LONG TERM...JH
AVIATION...Hazardous weather outlook, Jan 3, 4:26 AM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 426 AM CST TUE JAN 3 2017 IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 050-052>067-041030- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-LINCOLN MN- LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE- KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY- BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-LINCOLN SD- 426 AM CST TUE JAN 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILL VALUES ARE EXPECTED TO REACH THE 20 BELOW TO 30 DEGREES BELOW ZERO RANGE LATE TONIGHT AND WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILL VALUES ARE ONCE AGAIN EXPECTED TO REACH THE 20 BELOW TO 30 DEGREES BELOW ZERO RANGE LATE WEDNESDAY NIGHT AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ020>022-031-032-NEZ013-014-SDZ068>071-041030- PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-BON HOMME- YANKTON-CLAY SD-UNION- 426 AM CST TUE JAN 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILL VALUES ARE EXPECTED TO REACH THE 15 BELOW TO 20 DEGREES BELOW ZERO RANGE LATE TONIGHT AND WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILL VALUES ARE ONCE AGAIN EXPECTED TO REACH THE 15 BELOW TO 20 DEGREES BELOW ZERO RANGE LATE WEDNESDAY NIGHT AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in South Dakota, 2017Wind Chill Advisories in Minnesota, 2017Wind Chill Advisories in Iowa, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.